Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 201, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 18, 1998, 2:53 AM CDT for Sangamon County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 1998, 2:53 AM CDT (07:53 UTC)
- Expired
- Aug 18, 1998, 3:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
104 WUUS1 KSPI 180754 RRA SVRSPI ILC167-180830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 253 AM CDT TUE AUG 18 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANGAMON COUNTY IN CENTRAL ILLINOIS * UNTIL 330 AM CDT * AT 252 AM CDT...LINCOLN DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM ATHENS TO MOUNT PULASKI...MOVING SOUTH AT 30 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... WILLIAMSVILLE SHERMAN SPRINGFIELD RIVERTON BUFFALO ROCHESTER DAMAGING WIND GUSTS OF 60 MPH OR HIGHER WILL ACCOMPANY THIS STORM. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME. UTHLAUT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:10 AM CDT, 43 minutes earlier.
Area forecast discussion, Aug 18, 2:10 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 210 AM CDT TUE AUG 18 1998 CURRENTLY KEEPING EYE ON 88D AS STORMS INTENSIFY OVER CWA...SO NO TIME TO WRITE UP A DISCUSSION. BELIEVE ACTIVITY WILL LINGER OVER SRN HALF OF CWA FOR MOST OF THE DAY WITH A CONTRAST IN TEMPS FROM N TO S DUE TO CF. WILL TRY TO SEND OUT WORK ZONES BY 230 AM. PIA 84/66 31 SPI 86/66 +3 DEC 86/66 +3 CMI 86/65 +3 LWV 88/69 +4 BYRD 0
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.